MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD17012601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had a peripherally inserted central catheter (picc) placed.Nurse saw bleeding around the site and identified that the picc was broken where the hub and catheter met.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided.Multiple attempts for additional information were not successful.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without the requested information and an evaluation of the device a root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: *do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).*only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.*bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).*do not use high-pressure injectors for contrast medium studies.Excessive pressures may damage catheter.*small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20645120
Report Number2518902-2024-00076
Device Sequence Number20688441
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public00884908146493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/01/2026
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMQZP630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 MO
Patient SexFemale
Patient Weight10 KG